Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
183 Doctors are Online

Allergic to coated medicine. Want alternate medicine for levethyroxine and synthroid

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2408 Questions
Question
HI. THE PROBLEM I AM HAVING NO DOCTOR CAN FIX UNFORTUNATELY. I'LL GIVE IT A SHOT. I HAVE BEEN TAKING LEVETHYROXINE FOR SIX MONTHS AND IT WAS THE GRANULATED POWDER SUGER BASE KIND AND IT DID NOT HAVE ANY COATING (SHIY SHEEN) . LAST MONTH THEY BEGAN PUTING THIS SHEEN ON ITAND I AM ALLERGIC TO THE SHEEN, NOT THE PILL BUT NO ONE WILL DO ANYTHING ABOUT IT! THE PHARECUTICAL COMPANY WILL NOT EVEN LET ME REQUEST NO COATING BECAUSE OF DUMB FDA REASONS WHEN I AM SUFFERING. NOW I AM TAKING SYNTHROID AND IT HAS A COATING AS WELL AND I AM CONSTANTLY FEELING A QUOITER TRYING TO GROW AND I CANNOT ABSORB IT. I AM NOW SO FAT ANS SWOLLEN . I CANNOT STAND MY LIFE! XXXXXXX A.
Posted Thu, 16 May 2013 in Medicines and Side Effects
 
 
Answered by Dr. Shanthi.E 4 hours later
Hi XXXXXXX

I understand your concerns, and how you are currently feeling. However, you must take things on the positive and lighter side.

In my view, synthyroid is a better drug with minimal coating. Please consider to continue the drug. Overtime you would feel better.

I also see that you are fat and swollen which means to say that you need to take the thyroid medications regularly and in the right dosage. I am unsure if the dosage needs to be increased.

There are various brands of the medicine available with synthyroid being one. You may have to wait until the FDA comes out with a drug of your choice.

I am sorry but as of now, the benefits from taking the drug is more than the risks or side effects of it. In my opinion, you should continue taking the drug.

If there is anything else that I can help you, please write back. I shall help you out to the best of my knowledge.

Take care!
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor